MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 7; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 7; QEW
Catalog Number SEP7
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis and has been evaluated.Evaluation of the returned sep7 confirmed that the wire was fractured distal to the bulb.This type of damage typically occurs if the sep7 is repeatedly manipulated against resistance during use.The wire may become fatigued, and damage such as a kink and subsequent fracture may occur.The complaint indicated that multiple passes with the sep7 were performed within the reported tortuous patient anatomy.Evaluation revealed that the bulb was intact and had kinks on the core wire.The kinks on the core wire were incidental to the reported complaint.Penumbra separators are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the superficial femoral artery using an indigo system separator 7 (sep7) and an indigo system aspiration catheter 7 (cat7).It should be noted that the patient''s anatomy was tortuous.During the procedure, the physician performed multiple passes in the target location using the cat7 and sep7.While making another pass, the physician observed under fluoroscopy that the sep7 had fractured in the popliteal artery.Therefore, the sep7 was removed from the patient and the fractured portion was successfully aspirated out using the cat7.The procedure was completed using a new sep7 and the same cat7.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM SEPARATOR 7
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key19315742
Report Number3005168196-2024-00179
Device Sequence Number3063456
Product Code QEW
UDI-Device Identifier00815948024014
UDI-Public815948024014
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K210083
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/14/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2026
Device Catalogue NumberSEP7
Device Lot NumberH00003697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Initial Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale
Date Report Sent to FDA01/01/2005